Florida, 2012Damaging Wind in Florida, December 26, 2012
December 26, 2012 · NWS JAX · 1 event in 1 county or zone
A fast moving pre-frontal squall line with isolated thunderstorms moved across northeast Florida during the morning. 5 kft produced isolated wind damage in thunderstorm activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving pre-frontal squall line with isolated thunderstorms moved across northeast Florida during the morning. Instability was limited, but a strong low level jet of 50-60 knots between 1-1.5 kft produced isolated wind damage in thunderstorm activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 26, 3:15 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Dec 26, 3:15 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST WED DEC 26 2012
...SLIGHT RISK OF SEVERE WEATHER TODAY...
.SHORT TERM (WED-FRI)...PROGRESSIVE PATTERN CONTINUES ACROSS THE
U.S. WITH ACTIVE SOUTHERN STREAM FROM THE SW TO SE U.S. MAIN
CONCERN FOR THE SHORT TERM IS A DEEPENING STORM SYSTEM ACROSS
SOUTH CENTRAL TENN WITH A PRE-FRONTAL SQUALL LINE EXTENDING
FROM THE EASTERN FL PANHANDLE AND BEGINNING TO MOVE INTO
EXTREME SW GA. STORM SYSTEM RACES NE TODAY AND SQUALL LINE
PUSHES THROUGH THE REGION THIS MORNING AND THEN MOVES OFFSHORE
THIS AFTERNOON AND EVE. USED A BLEND OF THE GFS AND NAM FOR TIMING
OF SQUALL LINE AND HAVE IT MOVING THROUGH SE GA AND UPPER SUWANNEE
VALLEY REGION AT AROUND DAWN...THE REST OF NE FL DURING MID
MORNING...AND THE FAR SE ZONES LATE MORNING INTO EARLY AFTERNOON.
JET DYNAMICS ARE STRONG BUT INSTABILITY IS WEAK. ALSO...AS THE
STORM SYSTEM MOVES NE...A LOT OF THE STRONG LIFT AND DYNAMICS
WILL ALSO LIFT TO THE NORTH OF THE AREA. SPC DOES CONTINUE TO
HAVE A SLIGHT RISK OF SEVERE WX WITH DAMAGING WINDS AND ISOLATED
TORNADOES. THE MAIN CONCERN IS THAT THE WEAK INSTABILITY MAY BE
SUFFICIENT ENOUGH FOR A FEW OF THE STORMS TO BECOME SEVERE WITH
DAMAGING WINDS AND POSSIBLY BRIEF SPIN UPS. TIGHT PRESSURE GRADIENT
WITH APPROACH OF COLD FRONT WARRANTS A CONTINUATION OF CURRENT
LAKE WIND ADVISORY THROUGH EARLY THIS EVE. CLOUDS/POPS RAPIDLY
DECREASE LATE THIS AFTERNOON AND EVE AS DRY SLOT AND COLD FRONT
MOVES INTO THE AREA. HIGH PRESSURE WILL BUILD IN BEHIND SYSTEM
THU-FR BRINGING IN A COOLER AND DRIER AIR MASS. NO WIDESPREAD
FREEZES ARE EXPECTED BUT WILL PROBABLY HAVE PATCHY FROST ACROSS THE
INLAND AREAS THURSDAY NIGHT.
.LONG TERM (FRI NIGHT-TUE)...
FRIDAY NIGHT/SAT...LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE GULF
COAST WITH ENOUGH LIFT IN ADVANCE OF IT FOR NUMEROUS SHOWERS AREA
WIDE...WITH A FEW EMBEDDED TSTMS ACROSS NE FL.
SAT NIGHT-MON...THE COLD FRONT WILL PUSH THROUGH SAT NIGHT WITH HIGH
PRESSURE BUILDING IN BEHIND THE FRONT. TEMPS WILL BE NEAR NORMAL
EARLY THEN RISE TO SLIGHTLY ABOVE NORMAL TUE AS THE AIR MASS
MODIFIES. NO FREEZES ARE EXPECTED.
TUE...THE GFS TRACKS A LOW IN FROM THE GULF ACROSS GA WHEREAS
THE ECMWF KEEPS CONDITIONS DRY. WILL PUT IN LOW POPS FOR GA
FOR NOW. TEMPS AVERAGING SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
VFR CONDS CONTINUE THIS MORNING WITH RAPID DECREASE TO MVFR/IFR
VSBYS/CIGS WITH THE SQUALL LINE AND TIMING STILL EXPECTED IN THE
14-17Z RANGE. HAVE KEPT WORDING OF VRB30G45KT IN THE CURRENT TAF
SUITE FOR SQUALL LINE ALTHOUGH IT MAY END UP BEING WORST CASE
SCENARIO BASED ON CURRENT TRENDS. AFTER 18Z...TAF LOCATIONS SHOULD
SEE GUSTY SW WINDS CONTINUE BUT VFR CONDS RETURN WITH JUST HIGH
CLOUDS REMAINING. AFTER 00Z WINDS WILL START TO WEAKEN WITH WLY
WINDS AT 10-15 KNOTS THROUGH THE EVENING HOURS.
&&
.MARINE...
FREQUENT GUSTS TO GALE FORCE STILL EXPECTED WITH STRONG S/SW FLOW
TODAY WITH PEAK GUSTS IN THE 40-45 KNOT RANGE...STRONGEST EXPECTED
RIGHT ALONG THE SQUALL LINE. HEADLINES WILL REMAIN INTACT THROUGH
TONIGHT WHEN DECREASING WINDS/SEAS TREND DEVELOPS. HIGH PRESSURE
BUILDS IN ON THU/FRI WITH LIGHTER WINDS/SEAS DEVELOPING. NEXT LOW
PRESSURE SYSTEM TO DEVELOP IN GOMEX FRI NIGHT THEN TRACK ACROSS THE
WATERS ON SATURDAY WITH NEXT SMALL CRAFT ADVISORY EVENT WITH STRONG
NORTH FLOW CONTINUING ON SUNDAY IN THE WAKE OF LOW PRESSURE.
RIP CURRENTS: LOW RISK WITH THE OFFSHORE FLOW.
&&
.FIRE WEATHER...
HIGH PRESSURE AND DRIER AIRMASS WILL ALLOW FOR MIN RH VALUES INTO
THE 30-35% RANGE ACROSS NE FL ON THU/FRI AFTERNOONS BUT WITH LIGHTER
WINDS AND MOIST GROUND CONDITIONS...DO NOT EXPECT ANY RED FLAG
HEADLINES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 34 55 32 / 60 10 0 10
SSI 69 37 55 39 / 70 10 0 10
JAX 69 35 57 34 / 60 10 0 10
SGJ 73 39 58 38 / 60 10 0 10
GNV 69 35 59 34 / 60 10 0 0
OCF 72 37 61 34 / 60 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WARNING UNTIL 3 AM EST THURSDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 3 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
PP/JHHazardous weather outlook, Dec 26, 4:11 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 AM EST WED DEC 26 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-271515-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
411 AM EST WED DEC 26 2012
...SLIGHT RISK FOR SEVERE WEATHER TODAY...
...GALE WARNING OFFSHORE...
...LAKE WIND ADVISORY TODAY...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A STORM SYSTEM WILL PASS NORTH OF THE AREA TODAY. THE ASSOCIATED
COLD FRONT WILL CROSS THE REGION THIS MORNING. A SQUALL LINE ALONG
THE FRONT WILL MOVE INTO INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY THIS MORNING AND THE REMAINDER OF THE AREA FROM MID MORNING
INTO THE EARLY AFTERNOON. IT IS POSSIBLE THAT SOME OF THE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE
MAIN CONCERNS. THE THREAT FOR SEVERE WEATHER SHOULD BE GREATEST
DURING THE MORNING... DIMINISHING FROM WEST TO EAST DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS.
WINDY CONDITIONS ARE EXPECTED AS THE STORM SYSTEM PASSES NORTH OF
THE AREA. A LAKE WIND ADVISORY IS IN EFFECT. WINDS WILL BE 20 TO 25
MPH WITH GUSTS UP TO 35 MPH.
HAZARDOUS MARINE CONDITIONS ARE EXPECTED INTO TONIGHT DUE TO HIGHER
WINDS AND SEAS ASSOCIATED WITH THE STORM SYSTEM. A GALE WARNING IS
IN EFFECT FOR THE OFFSHORE WATERS AND A SMALL CRAFT ADVISORY IS IN
EFFECT FOR NEARSHORE WATERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SOME PATCHY FROST IS POSSIBLE TOWARD DAWN THURSDAY IN THE NORMALLY
COLDER LOCATIONS WHERE TEMPERATURES WILL DROP INTO THE MID 30S AND
WINDS CAN BE LIGHT ENOUGH FOR FROST TO FORM. FROST WILL BE MORE
WIDESPREAD EARLY FRIDAY WHERE WINDS WILL LIGHT EVERYWHERE...WITH
PRE-DAWN TEMPERATURES IN THE LOWER TO MID 30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT MAY
BE REQUESTED LATE THIS MORNING OR AFTERNOON.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Dec 26, 7:02 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
702 AM EST WED DEC 26 2012
GAZ134>136-150>152-163-164-261245-
APPLING-BACON-BRANTLEY-CHARLTON-CLINCH-PIERCE-WARE-WAYNE-
702 AM EST WED DEC 26 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...WARE...
PIERCE...SOUTHERN APPLING...BACON...BRANTLEY...NORTHERN CLINCH AND
NORTHERN CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 745 AM EST...
AT 702 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF BAXLEY TO HOMERVILLE...MOVING EAST AT 65 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...HOMERVILLE...
COGDELL...BICKLEY...ALMA...BAXLEY...NEW LACY...MANOR...DIXIE UNION
AND ARGYLE THROUGH 745 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3180 8196 3158 8169 3148 8161 3132 8174
3116 8177 3110 8185 3108 8193 3096 8189
3082 8191 3083 8195 3081 8196 3096 8285
3118 8275 3119 8267 3128 8270 3128 8263
3146 8263 3147 8260 3178 8247
TIME...MOT...LOC 1202Z 281DEG 56KT 3167 8239 3102 8269
STRUBLESpecial weather statement, Dec 26, 7:34 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
734 AM EST WED DEC 26 2012
FLZ022-023-030-031-035-036-261300-
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-UNION-
734 AM EST WED DEC 26 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
SOUTHERN BAKER...ALACHUA...COLUMBIA...GILCHRIST AND UNION COUNTIES
FOR STRONG WINDS VALID UNTIL 800 AM EST...
AT 734 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES WEST OF
SUWANNEE VALLEY TO 12 MILES SOUTHWEST OF BELL...MOVING EAST AT
60 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WINFIELD...SUWANNEE VALLEY...BELL...WATERTOWN...LAKE CITY...FIVE
POINTS...TRENTON...FORT WHITE...COLUMBIA AND OLUSTEE THROUGH 800 AM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2964 8296 2982 8294 2984 8290 2991 8286
2993 8280 2997 8276 2999 8276 2999 8279
3033 8279 3032 8272 3035 8268 3030 8207
2950 8215 2959 8297 2963 8298
TIME...MOT...LOC 1234Z 298DEG 67KT 3023 8278 2964 8295
STRUBLESpecial weather statement, Dec 26, 7:48 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 AM EST WED DEC 26 2012
GAZ136-151>154-164>166-261330-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-PIERCE-WAYNE-
748 AM EST WED DEC 26 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...EASTERN
PIERCE...BRANTLEY...NORTHERN CHARLTON...CAMDEN...GLYNN AND EXTREME
SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS VALID UNTIL 830 AM EST...
AT 748 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF DOCTORTOWN TO 11 MILES WEST OF RACE POND...MOVING EAST AT 65 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SCREVEN...
PATTERSON...JESUP...HOBOKEN...DOCTORTOWN...BROADHURST...RAYBON...RACE
POND...NAHUNTA AND HORTENSE THROUGH 830 AM EST. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3120 8126 3120 8132 3113 8134 3111 8139
3100 8140 3098 8147 3098 8140 3084 8142
3093 8239 3101 8234 3101 8213 3109 8221
3117 8221 3119 8226 3179 8195 3158 8169
3139 8156 3128 8139 3129 8128 3127 8125
TIME...MOT...LOC 1248Z 276DEG 56KT 3172 8187 3100 8223
STRUBLESpecial weather statement, Dec 26, 8:03 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 AM EST WED DEC 26 2012
FLZ021>023-030-031-035-036-261345-
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-SUWANNEE-UNION-
803 AM EST WED DEC 26 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BRADFORD...SOUTHERN BAKER...WESTERN ALACHUA...SOUTHERN COLUMBIA...
GILCHRIST...SOUTHEASTERN SUWANNEE AND UNION COUNTIES FOR STRONG WINDS
VALID UNTIL 845 AM EST...
AT 803 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST
OF WINFIELD TO 12 MILES SOUTHWEST OF BELL...MOVING EAST AT 45
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE VALLEY...BRANFORD...WINFIELD...HILDRETH...FIVE POINTS...
TRENTON...LAKE CITY...ICHETUCKNEE SPRINGS STATE PARK...FIVE POINTS
AND COLUMBIA THROUGH 845 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2974 8294 2976 8296 2982 8294 2987 8288
2989 8290 2989 8292 2995 8293 2996 8295
3030 8278 3037 8217 3036 8211 2954 8241
2956 8276 2958 8278 2958 8296 2963 8298
TIME...MOT...LOC 1303Z 247DEG 40KT 3025 8272 2970 8301
STRUBLEThunderstorm Wind, Columbia
- When
- December 26, 8:40 AM EST
- Where
- Columbia County, 2.39 mi W of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.070, -82.740
About 50 trees and power lines were blown down at the intersection of Dairy Road and Mangham Way, southwest of Lake City. A tree limb was blown down and caused minor damage to a home near the above intersection. The cost of damage was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, December 26, 20122 deaths · 1 event
- Ice Storm and Winter Storm in Virginia, December 26, 20121 death · 1 injured · 11 events
- Winter Storm in Ohio, December 26, 2012$1.4 million · 19 events
- Winter Storm in Vermont, December 26 to 28, 2012$245,000 · 16 events
- Winter Storm in New York, December 26 to 27, 2012$214,000 · 17 events
- Coastal Flood and High Wind in New Jersey, December 26 to 27, 2012$190,000 · 64 kt wind · 17 events
- Winter Storm in Pennsylvania, December 26, 2012$275,000 · 3 events
- Lightning Strike in North Carolina, December 26, 2012$200,000 · 1 event
- Winter Storm in New York, December 26 to 27, 2012$120,000 · 9 events
- High Wind and Strong Wind in Virginia, December 26 to 27, 2012$58,000 · 60 kt wind · 10 events
- High Wind in Tennessee, December 26, 2012$48,000 · 63 kt wind · 9 events
- Tornado and Damaging Winds in North Carolina, December 26, 2012$13,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419326.